MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 06-dec-2022.It was reported that a fracture occurred.Two direxion catheters were selected for use.During the procedure, the catheters fractured a few centimeters from the hub on a portion of the device external to the patient.The procedure was cancelled due to unfavorable anatomy.There were no patient complications.However, device analysis revealed a fracture 32.7cm from the hub.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the direxion microcatheter was returned to boston scientific for analysis.The device shaft was visually and microscopically analyzed for any damage.The shaft showed 2 fractures located 5cm and 32.7cm from the hub.The device was not completely separated as the inner liner was still attached.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16016083
Report Number2134265-2022-08967
Device Sequence Number20517775
Product Code KRA
UDI-Device Identifier08714729839392
UDI-Public08714729839392
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0028166664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2022
Initial Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown